Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Most quasidiagonal operators are not block-diagonal


Author: Domingo A. Herrero
Journal: Proc. Amer. Math. Soc. 104 (1988), 845-851
MSC: Primary 47A65; Secondary 47A66
DOI: https://doi.org/10.1090/S0002-9939-1988-0964866-3
MathSciNet review: 964866
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The set of all block-diagonal operators is a dense first category subset of the class $ (QD)$ of all quasidiagonal operators. On the other hand, the subset of all irreducible quasidiagonal operators with thin spectra, that are similar to block-diagonal ones, includes a $ {G_\delta }$-dense subset of $ (QD)$.


References [Enhancements On Off] (What's this?)

  • [1] C.-K. Fong, Most normal operators are diagonal, Proc. Amer. Math. Soc. 99 (1987), 671-672. MR 877037 (88b:47033)
  • [2] P. R. Halmos, Irreducible operators, Michigan Math. J. 15 (1968), 215-223. MR 0231233 (37:6788)
  • [3] -, Ten problems in Hilbert space, Bull. Amer. Math. Soc. 76 (1970), 887-933. MR 0270173 (42:5066)
  • [4] D. A. Herrero, Valores límites de integrales multiplicativas de Stieltjes, Rev. Un. Mat. Argentina 24 (1968), 59-64. MR 0253072 (40:6287)
  • [5] -, Approximation of Hilbert space operators. Volume I, Research Notes in Math., vol. 72, Pitman, Boston, Mass., London and Melbourne, 1982.
  • [6] -, The diagonal entries in the formula 'quasitriangular-compact=triangular', and restrictions of quasitriangularity, Trans. Amer. Math. Soc. 298 (1986), 1-42. MR 857432 (88c:47022)
  • [7] -, Most quasitriangular operators are triangular, most biquasitriangular operators are bitriangular, J. Operator Theory (to appear). MR 1004123 (90g:47022)
  • [8] G. R. Luecke, A note on quasidiagonal and quasitriangular operators, Pacific J. Math. 56 (1975), 179-185. MR 0374963 (51:11159)
  • [9] V. A. Prigorskiĭ, On similarity of chains of projections in Hilbert space, Mat. Issled. 5 (1970), vyp. 3 (17), 207-209. (Russian) MR 0283593 (44:824)
  • [10] H. Radjavi and P. Rosenthal, The set of irreducible operators is dense, Proc. Amer. Math. Soc. 21 (1969), 256. MR 0236748 (38:5042)
  • [11] D. Voiculescu, Norm-limits of algebraic operators, Rev. Roumaine Math. Pures Appl. 19 (1974), 371-378. MR 0343082 (49:7826)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A65, 47A66

Retrieve articles in all journals with MSC: 47A65, 47A66


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0964866-3
Keywords: Quasidiagonal operators, block-diagonal operators, first category subset, $ {G_\delta }$-dense subset
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society